Key result
PD-1 inhibitor sintilimab linked to biopsy-proven myocarditis that improves with high-dose corticosteroids.
Why the study?
Immune checkpoint inhibitors can cause life-threatening immune-related adverse events such as myocarditis during treatment for advanced malignancies like hepatocellular carcinoma.
Case Report (n=1)
No
This case report demonstrates the successful diagnosis via CMR and EMB, and management with high-dose corticosteroids, of life-threatening myocarditis induced by the PD-1 inhibitor sintilimab.
Warrants myocarditis vigilance during sintilimab therapy; extends ICI cardiotoxicity reports but leaves optimal management open.
Immune checkpoint inhibitors (ICIs) are pivotal in treating advanced malignancies, including hepatocellular carcinoma (HCC). However, they can trigger immune-related adverse events (irAEs), among which myocarditis is one of the most life-threatening. Herein, we report the case of a 56-year-old man with HCC who developed myocarditis after receiving two cycles of the PD-1 inhibitor sintilimab. The diagnosis was established via cardiac magnetic resonance (CMR) and confirmed by endomyocardial biopsy (EMB). Following treatment with high-dose corticosteroids and supportive therapy, the patient's condition exhibited significant improvement.
No takes yet. Share an insight, caveat, or question.
Zhou et al. (2026) conducted a case report in Hepatocellular carcinoma and immune checkpoint inhibitor-related myocarditis (n=1). Sintilimab was evaluated. A 56-year-old man with hepatocellular carcinoma developed biopsy-proven myocarditis after two cycles of the PD-1 inhibitor sintilimab, which significantly improved following high-dose corticosteroid therapy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: